Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 119, NWS Bismarck, ND

August 2, 2000Mountrail County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 2, 2000, 6:55 PM CDT for Mountrail County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 2, 2000, 6:55 PM CDT (23:55 UTC)
Expired
Aug 2, 2000, 7:45 PM CDT
In force
50 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mountrail County, ND

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 3:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2000-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2000-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WUUS53 KBIS 022358
SVRBIS
NDC061-030045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
655 PM CDT WED AUG 2 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA

* UNTIL 745 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM STANLEY TO 14 MILES WEST OF      
  PARSHALL...OR ABOUT 50 MPH WEST OF MINOT...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PALERMO AT 700 PM CDT
  PARSHALL AT 715 PM CDT
  BLAISDELL AT 720 PM CDT
  PLAZA AT 730 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
WEDNESDAY EVENING FOR WESTERN NORTH DAKOTA.

LAT...LON 4846 10245 4788 10246 4789 10193 4853 10202

NOAH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:15 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 2, 4:15 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
415 PM CDT WED AUG 2 2000

DISCUSSION DELAYED DUE TO EARLY ZONES/WATCH ISSUANCE AND AS1 SWAP
WITH AWIPS.

TSTM LINES MOVING SE FROM SASK...AND MOVING EAST FROM MT ASSOC WI
TWO VORTS AND H7 OMEGA FIELDS. THIS IMPULSE TO TREK ACROSS THE STA
TON. SFC TROUGH NEARING MT/DAKS BORDER AND PROGGED TO MOVE EWD
SLOWLY. TROUGH RE-ESTABLISHES ITSELF AGAIN BY THU EVE AND ANOTHER
IMPULSE TO BRING CHC FOR TSTMS IN THE WEST THU NIGHT...AND OVER ALL
CWA FRI.

INSTABILITY LINGERS INTO SAT AND SUN...WITH SFC HIGH PRES MOVING
INTO THE REGION BY MON.

.BIS...NONE
VINING

In the hours before

Special weather statement, Aug 2, 2:10 PM CDT, 4 hours 45 minutes before
NDZ001-009-017-022110-

 SPECIAL WEATHER STATEMENT...VALID UNTIL 410 PM CDT...
NATIONAL WEATHER SERVICE  WILLISTON NORTH DAKOTA
210 PM CDT WED AUG 2 2000

AT 210 PM CDT (110 MDT) SCATTERED SHOWERS AND THUNDERSTORMS HAD
ENTERED WESTERN DIVIDE AND NORTHWESTERN WILLIAMS COUNTIES. ADDITIONAL
SHOWERS AND THUNDERSTORMS DEVELOPING IN EASTERN MONTANA CAN BE
EXPECTED TO AFFECT NORTHWESTERN NORTH DAKOTA AS THEY MOVE EASTWARD
THIS AFTERNOON. WHILE MUCH OF THE ACTIVITY WILL REMAIN LIGHT...GUSTY
WINDS...PERIODS OF RAIN...FREQUENT LIGHTNING AND SMALL HAIL ARE
POSSIBLE WITH SOME OF THE STRONGER STORMS.

THOMSON

N
Special weather statement, Aug 2, 3:55 PM CDT, 3 hours before
SPSISN
NDZ001-009-017-022155-

 SPECIAL WEATHER STATEMENT...VALID UNTIL 500 PM CDT...
NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA
355 PM CDT WED AUG 2 2000

...SEVERE THUNDERSTORM IS IN EFFECT UNTIL 900 PM CDT...

AT 345 PM CDT (245 MDT) SCATTERED SHOWERS AND THUNDERSTORMS HAVE
ENTERED WILLIAMS COUNTY MOVING EAST AT 25 MPH. PERIODS OF HEAVY
RAIN...FREQUENT LIGHTNING AND SMALL HAIL HAVE BEEN REPORTED WITH
THESE SORMS.

ASSID

N
Local storm report, Aug 2, 5:18 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
518 PM CDT WED AUG 02 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0424 PM    10 SW MOHALL              ND   69 MPH TSTM GUST
08/02/00   RENVILLE                       REPORTED BY OFF DUTY
                                          MINOT AFB OBSERVER.

0458 PM    9 ESE KENMARE             ND   HEAVY RAIN
08/02/00   WARD                           REPORTED BY STORM
                                          SPOTTER.  RAIN OF 1.3
                                          INCHES IN 20 MINUTES.
                                          NO HAIL. WIND LESS THAN
                                          40 MPH.

0511 PM    AMIDON                    ND   50 MPH TSTM GUST
08/02/00   SLOPE                          REPORTED BY PUBLIC. AND
                                          VERY HEAVY RAIN.

0515 PM    ROSS                      ND   50 MPH TSTM GUST
08/02/00   MOUNTRAIL                      REPORTED BY STORM
                                          SPOTTER.
Special weather statement, Aug 2, 5:55 PM CDT, 1 hour before
SPSISN
NDZ001-009-017-022155-

SPECIAL WEATHER STATEMENT...VALID UNTIL 700 PM CDT...
NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA
555 PM CDT WED AUG 2 2000

...SEVERE THUNDERSTORM WATCH UNTIL 900 PM CDT...

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE OVER EASTERN
DIVIDE...EASTERN WILLIAMS AND EASTERN MCKENZIE COUNTIES FOR THE NEXT
HOUR OR SO. EXPECT HEAVY RAIN...STRONG GUSTY WINDS AND DEADLY
LIGHTNING IN THE STRONGEST STORMS.

RUSSELL

NNNN
Local storm report, Aug 2, 6:00 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
600 PM CDT WED AUG 02 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0325 PM    16 SW ALEXANDER           ND   .75 INCH HAIL.
08/02/00   MCKENZIE                       60 MPH WIND GUST.
                                          REPORTED BY SATHER DAM
                                          FAA RADAR EMPLOYEE.

THOMSON
Local storm report, Aug 2, 6:03 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CDT WED AUG 02 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0442 PM    (MOT)MINOT INTL ARPT      ND   46 MPH TSTM GUST
08/02/00   WARD

0510 PM    FOXHOLM                   ND   WIND DAMAGE
08/02/00   WARD                           REPORTED BY STORM
                                          SPOTTER. TREES DOWN.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:57 PM CDTSevere Thunderstorm WarningBISMcKenzie63 min
Aug 2, 3:29 PM CDTSevere Thunderstorm WarningBISWilliams61 min
Aug 2, 4:24 PM CDTSevere Thunderstorm WarningBISRenville, Ward66 min
Aug 2, 4:46 PM CDTTornado WarningBISRenville34 min
Aug 2, 5:46 PM CDTSevere Thunderstorm WarningBISDunn59 min
Aug 2, 6:45 PM CDTSevere Thunderstorm WarningBISDunn, Mercer60 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.